Alert archive / California / Small Craft Advisories in 2025
Small Craft Advisory 87, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Aug 13, 2025, 2:48 AM PDT. It took effect at Aug 13, 2025, 3:00 PM PDT. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2025, 2:48 AM PDT (09:48 UTC)
- In effect from
- Aug 13, 2025, 3:00 PM PDT
- Expired
- Aug 15, 2025, 11:00 PM PDT
- In force
- 56 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
297 WHUS76 KEKA 130948 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 248 AM PDT Wed Aug 13 2025 PZZ455-131800- /O.NEW.KEKA.SC.Y.0087.250814T1800Z-250816T0300Z/ Cape Mendocino to Pt Arena out 10 nm- 248 AM PDT Wed Aug 13 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 PM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and steep seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 11 AM Thursday to 8 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-131800- /O.NEW.KEKA.SC.Y.0087.250813T2200Z-250815T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 248 AM PDT Wed Aug 13 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 PM this afternoon to 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-131800- /O.NEW.KEKA.SC.Y.0087.250814T0300Z-250816T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 248 AM PDT Wed Aug 13 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and steep seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 8 PM this evening to 8 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
10 follow-up statements
811 WHUS76 KEKA 131718 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1018 AM PDT Wed Aug 13 2025 PZZ455-140130- /O.CON.KEKA.SC.Y.0087.250814T1800Z-250816T0300Z/ Cape Mendocino to Pt Arena out 10 nm- 1018 AM PDT Wed Aug 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 8 PM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 11 AM Thursday to 8 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-140130- /O.CON.KEKA.SC.Y.0087.250813T2200Z-250815T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1018 AM PDT Wed Aug 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 PM this afternoon to 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-140130- /O.CON.KEKA.SC.Y.0087.250814T0300Z-250816T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1018 AM PDT Wed Aug 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 8 PM this evening to 8 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
678 WHUS76 KEKA 132157 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 257 PM PDT Wed Aug 13 2025 PZZ455-140600- /O.CON.KEKA.SC.Y.0087.250814T1800Z-250816T0300Z/ Cape Mendocino to Pt Arena out 10 nm- 257 PM PDT Wed Aug 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 8 PM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 11 AM Thursday to 8 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-140600- /O.CON.KEKA.SC.Y.0087.250813T2200Z-250815T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 257 PM PDT Wed Aug 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-140600- /O.CON.KEKA.SC.Y.0087.250814T0300Z-250816T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 257 PM PDT Wed Aug 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 8 PM this evening to 8 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
020 WHUS76 KEKA 140557 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1057 PM PDT Wed Aug 13 2025 PZZ455-141400- /O.CON.KEKA.SC.Y.0087.250814T1800Z-250816T0300Z/ Cape Mendocino to Pt Arena out 10 nm- 1057 PM PDT Wed Aug 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 8 PM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with localized gusts to 40 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 11 AM Thursday to 8 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-141400- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250815T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1057 PM PDT Wed Aug 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...North winds 10 to 20 kt with gusts to 30 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-141400- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250816T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1057 PM PDT Wed Aug 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with localized gusts to 40 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 8 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
715 WHUS76 KEKA 140925 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 225 AM PDT Thu Aug 14 2025 PZZ455-141730- /O.CON.KEKA.SC.Y.0087.250814T1800Z-250816T0300Z/ Cape Mendocino to Pt Arena out 10 nm- 225 AM PDT Thu Aug 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 11 AM this morning to 8 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-141730- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250815T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 225 AM PDT Thu Aug 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-141730- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250816T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 225 AM PDT Thu Aug 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 8 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
910 WHUS76 KEKA 141658 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 958 AM PDT Thu Aug 14 2025 PZZ455-150100- /O.EXT.KEKA.SC.Y.0087.250814T1800Z-250816T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 958 AM PDT Thu Aug 14 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 11 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-150100- /O.EXT.KEKA.SC.Y.0087.000000T0000Z-250816T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 958 AM PDT Thu Aug 14 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-150100- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250815T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 958 AM PDT Thu Aug 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
505 WHUS76 KEKA 142155 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 255 PM PDT Thu Aug 14 2025 PZZ455-150600- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250816T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 255 PM PDT Thu Aug 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 11 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-150400- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250815T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 255 PM PDT Thu Aug 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-150600- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250816T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 255 PM PDT Thu Aug 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
856 WHUS76 KEKA 150602 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1102 PM PDT Thu Aug 14 2025 PZZ455-151415- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250816T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 1102 PM PDT Thu Aug 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 11 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-151415- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250816T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1102 PM PDT Thu Aug 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with localized gusts to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
725 WHUS76 KEKA 150938 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 238 AM PDT Fri Aug 15 2025 PZZ455-151745- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250816T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 238 AM PDT Fri Aug 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-151745- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250816T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 238 AM PDT Fri Aug 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
144 WHUS76 KEKA 151721 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1021 AM PDT Fri Aug 15 2025 PZZ455-160130- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250816T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 1021 AM PDT Fri Aug 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-160130- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250816T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1021 AM PDT Fri Aug 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
905 WHUS76 KEKA 152130 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 230 PM PDT Fri Aug 15 2025 PZZ455-160530- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250816T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 230 PM PDT Fri Aug 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-160530- /O.CON.KEKA.SC.Y.0087.000000T0000Z-250816T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 230 PM PDT Fri Aug 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 12:23 AM PDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 13, 12:23 AM PDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1223 AM PDT Wed Aug 13 2025
.SYNOPSIS...Hot and dry weather will continue to slowly ease through
midweek with shallow marine air along the shore. Gusty northwest
wind will accompany building marine influence late in the week.
&&
.DISCUSSION...High pressure will succumb to a trough lobe,
elongating from the upper wave pattern overnight into Wednesday
and lasting a few days as temperatures ease and the possibility of
drizzle or light accumulation arise for adjacent coastal areas of
the CWA. No definite signs of uplifting air/instability with this
shortwave as trough dynamics lack vorticity and shear. It is more
likely that there will be stratiform precipitation and mostly
offshore with some near shore accumulation. High resolution model
soundings show saturated boundary layer with a warm air mass
aloft, indicative of a drizzle event.
Around Friday, a proper, deep wave trough will sweep across the
Pacific Northwest and help deepen and lift marine influenced air
inland. Highs will bottom out this weekend in the low 90s for the
interior alongside wispy mid and high level clouds. Gusty
northwest winds will accompany a diffuse surface cold front as the
cooler air sweeps inland as soon as Thursday afternoon but
especially on Friday. Gusts on exposed ridges and in channeled
valleys could easily reach 30 mph or more each afternoon,
especially in Lake and Mendocino Counties. A relatively troughy
pattern will most likely persist through next week, maintaining
cooler and more moist conditions. Such conditions may bring a
slight chance of thunderstorms early next week but that threat is
currently very uncertain. /JHW /EYS
&&
.AVIATION...(06Z TAFs)
Overnight into Wednesday: A weak shortwave approaches from the
southwest, further deepening the marine layer. This creates a high
probability (70-100%) of LIFR (Low Instrument Flight Rules)
conditions persisting at the coast. While the duration of fog is
uncertain, temporary bouts are expected through early morning as the
shortwave trough passes and the marine layer deepens. This should
also weaken the inversion, potentially leading to better clearing by
Wednesday.
Crescent City (KCEC):
- SKY COVER: Mean sky cover remains near 100 percent until 16Z,
then slowly decreases to 50 percent by 01Z before increasing to 80%
by 06Z Wed evening.
- Ceiling Level: Mean ceiling level remains between 100 and 300
feet for the entire forecast. There's up to 80% chance of ceilings
below 500 feet, peaking near 13Z Wednesday.
- Winds: Near calm until 17Z Wednesday, then gradually
increasing and peaking around 00Z Thursday with mean sustained
values of 8 KTS and gusts to 12 KTS from around 270 degrees.
- Visibility: Deterministic visibility down to 1/4SM until it
improves around 15Z Wednesday, peaking at 4SM by 21Z, then worsening
afterward. The greatest probability (around 50%) of visibility less
than one mile is near 12-13Z, indicating lower confidence in
visibility compared to ceiling forecasts.
Arcata (KACV):
- Sky Cover: Mean sky cover remains 80-100% until 18Z Wednesday,
decreasing to about 50% by 00Z Thursday before increasing again
Wednesday evening.
- Ceilings: Deterministic ceilings remain between 100 and 500
feet for the entire forecast, peaking between 20Z and 23Z Wednesday.
- Winds: Mean sustained wind speeds are forecast to remain 6 KTS
or less throughout the forecast period, peaking at 6 KTS with gusts
to 7 KTS around 23Z Wednesday.
- Visibility: Deterministic forecasts show 1/4 SM visibility
until 15Z Wednesday with some improvement peaking at 2.5 SM between
19Z and 23Z Wednesday. The chance of visibility below 1SM peaks at
40% near 13Z, reflecting lower confidence in low visibility values
compared to higher confidence in lower ceilings.
Ukiah (UKI):
- Sky Cover: Mean sky cover remains 20% or lower for the entire
forecast period.
- Ceilings: Mean ceilings do not drop below 20K feet. Despite
deterministic ceilings, there's a 40% chance of ceilings below 2K
feet.
- Winds: Mean winds remain light, with an increase in the
afternoon, peaking at 6KTS with gusts to 14KTS from around 290
degrees around 23Z.
- Visibility: The chance of visibility less than 5SM remains
below 20-% for the entire forecast period./MH
&&
.MARINE...Winds are forecast to strengthen from Wednesday, peaking on
Thursday with sustained speeds of 20-25 KTS and isolated gusts up to
30 KTS. Gale-force gust potential exists around Cape Mendocino.
Short-period seas are expected to build up to 9 feet over the outer
waters from Wednesday evening through Thursday night. Winds and seas
will diminish on Friday and are likely to remain low through the
weekend. /MH
&&
.FIRE WEATHER...Persistent hot and dry weather has helped increase
fire danger all across the area with ERC forecast for near record
values over the next couple of days. Thankfully, conditions will
generally quickly ease over the next couple of days with highs
dropping back into the 90s and and RH back around 25 percent. RH
recoveries will especially improve with recoveries generally back
above 70 percent tonight. There remains a very low chance of
isolated thunderstorms as low pressure builds along the coast (less
than 5%) tonight into Wednesday evening. All that said, conditions
will still be generally warm and dry and fuels will be slow to
respond. Strong northwest winds will build in during the afternoons
Thursday and Friday ahead of a onshore marine push. Gusts in excess
of 30 mph are most likely on ridges exposed to the northwest and in
channeled valleys, especially along the Russian River and around
Clear Lake. Cooler and more moist conditions will persist into this
weekend with a very slight chance of thunderstorms early next week.
/JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Small Craft Advisories in California, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.